Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 19, 2008, 3:42 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Feb 20, 2008, 2:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:42 PM CST (21:42 UTC)
- In effect from
- Feb 20, 2008, 2:00 AM CST
- Expired
- Feb 20, 2008, 11:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 192142 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 PM CST TUE FEB 19 2008 ...DANGEROUSLY COLD WILD CHILL TEMPERATURES EXPECTED ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS LATE TONIGHT AND WEDNESDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL PLUNGE SOUTHEAST FROM NEBRASKA AND IOWA AND THROUGH THE NORTHERN HALF OF MISSOURI OVERNIGHT. BRISK NORTHERLY WINDS FROM 15 TO 25 MPH WILL SEND TEMPERATURES BELOW ZERO ACROSS MUCH OF NORTHERN MISSOURI BY DAYBREAK WEDNESDAY. THE COMBINATION OF THE STRONG NORTHERLY WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL READINGS BETWEEN 15 BELOW AND 24 BELOW ZERO OVER THE REGION. TEMPERATURES WILL BE SLOW TO WARM DURING THE MORNING HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10 DEGREES IN THE AFTERNOON. KSZ102-MOZ001>008-011>017-020>025-200545- /O.NEW.KEAX.WC.Y.0004.080220T0800Z-080220T1700Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 342 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CST WEDNESDAY. GUSTY NORTHERLY WINDS BETWEEN 15 AND 25 MPH WILL PUSH INTO NORTHERN MISSOURI BY LATE THIS EVENING AS AN ARCTIC COLD FRONT BARRELS SOUTHEAST THROUGH THE REGION. TEMPERATURES WILL PLUMMET INTO THE SINGLE DIGITS AFTER MIDNIGHT...BOTTOMING OUT WITH READINGS BELOW ZERO SHORTLY AFTER SUNRISE WEDNESDAY. THE COMBINATION OF STRONG NORTHERLY WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY COLD WIND CHILLS BETWEEN 15 AND 24 BELOW ZERO FROM SHORTLY AFTER MIDNIGHT UNTIL VERY LATE WEDNESDAY MORNING. THE WINDS WILL GRADUALLY WEAKEN WEDNESDAY MORNING AND TEMPERATURES WILL BE SLOW TO RISE...BUT ENOUGH TO SEE WIND CHILL READINGS WARM ABOVE 15 BELOW ZERO BY 11 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES...AND DRESS IN LAYERED CLOTHING. $$ MJ
3 follow-up statements
000 WWUS43 KEAX 200256 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 856 PM CST TUE FEB 19 2008 ...DANGEROUSLY COLD WILD CHILL TEMPERATURES EXPECTED ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS LATE TONIGHT AND WEDNESDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL SURGE SOUTH FROM NEBRASKA AND IOWA AND THROUGH THE NORTHERN HALF OF MISSOURI OVERNIGHT. BLUSTERY NORTH WINDS FROM 15 TO 25 MPH WILL RESULT IN BONE CHILLING WIND CHILLS AS TEMPERATURES FALL BELOW ZERO ACROSS MUCH OF NORTHERN MISSOURI BY DAYBREAK WEDNESDAY. THE COMBINATION OF THE STRONG NORTHERLY WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL READINGS BETWEEN 15 TO NEAR 25 BELOW ZERO ACROSS MUCH OF NORTHERN MISSOURI AND ADJACENT NORTHEAST KANSAS. TEMPERATURES WILL BE SLOW TO WARM DURING THE MORNING HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10 DEGREES IN THE AFTERNOON. KSZ102-MOZ001>008-011>017-020>025-201100- /O.CON.KEAX.WC.Y.0004.080220T0800Z-080220T1700Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 856 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM CST WEDNESDAY. AT 9 PM...LATEST OBSERVATIONAL DATA SHOWED AN ARCTIC COLD FRONT BEGINNING TO PUSH INTO NORTHERN MISSOURI. A DRAMATIC TEMPERATURE DROP WAS LAGGING ABOUT 50 MILES BEHIND THIS FRONT...AND WILL BEGIN TO BLAST INTO NORTHERN BEFORE MIDNIGHT. BLUSTERY NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BONE CHILLING WIND CHILLS LATE TONIGHT INTO WEDNESDAY MORNING AS TEMPERATURES PLUMMET THROUGH THE TEENS...SINGLE DIGITS AND BOTTOM OUT BELOW ZERO BY 8 AM. THE COMBINATION OF GUSTY NORTHERLY WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY COLD WIND CHILLS FROM 15 TO NEAR 25 BELOW ZERO FROM SHORTLY AFTER MIDNIGHT UNTIL VERY LATE WEDNESDAY MORNING. THE WINDS WILL GRADUALLY WEAKEN WEDNESDAY MORNING AND TEMPERATURES WILL BE SLOW TO RISE...BUT ENOUGH TO SEE WIND CHILL READINGS WARM ABOVE 15 BELOW ZERO BY 11 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES... AND DRESS IN LAYERED CLOTHING. $$ BOOKBINDER
000 WWUS43 KEAX 201008 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 408 AM CST WED FEB 20 2008 ...DANGEROUSLY COLD WILD CHILL TEMPERATURES CONTINUE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS THROUGH WEDNESDAY MORNING... A STRONG ARCTIC COLD FRONT HAS BARRELED THROUGH THE REGION TONIGHT...BRINGING BLUSTERY NORTH WINDS FROM 15 TO 25 MPH AND BONE CHILLING TEMPERATURES TO THE AREA. TEMPERATURES WILL BE SLOW TO WARM DURING THE MORNING HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10 DEGREES IN THE AFTERNOON. KSZ102-MOZ001>008-011>017-020>025-201700- /O.CON.KEAX.WC.Y.0004.000000T0000Z-080220T1700Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 408 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. EARLY THIS MORNING...TEMPERATURES HAVE ALREADY FALLEN INTO THE SINGLE DIGITS ABOVE ZERO...TO THE SINGLE DIGITS BELOW ZERO IN SOUTHERN IOWA. THESE COLD TEMPERATURES ALONG WITH A BLUSTERY NORTH WIND BETWEEN 20 AND 30 MPH HAVE ALREADY PRODUCED WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO IN MANY LOCATIONS ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI. TEMPERATURES WILL CONTINUE TO FALL THROUGH DAYBREAK...BOTTOMING OUT NEAR ZERO OR EVEN SLIGHTLY BELOW ZERO BY 8 AM. AS A RESULT...DANGEROUSLY COLD WIND CHILLS APPROACHING 25 DEGREES BELOW ZERO WILL CONTINUE INTO THE MID MORNING HOURS. WINDS WILL GRADUALLY WEAKEN WEDNESDAY MORNING...ALLOWING WIND CHILLS TO SLOWLY CLIMB BACK ABOVE THE 15 DEGREES BELOW ZERO MARK BY 11 AM. HOWEVER WEDNESDAY WILL REMAIN VERY COLD...AS TEMPERATURES ARE EXPECTED TO ONLY RISE INTO THE SINGLE DIGITS ABOVE ZERO IN THE AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES... AND DRESS IN LAYERED CLOTHING. $$ DUX
000 WWUS43 KEAX 201658 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1058 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE... KSZ102-MOZ001>008-011>017-020>025-201800- /O.EXP.KEAX.WC.Y.0004.000000T0000Z-080220T1700Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 1058 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. TEMPERATURES HAVE RISEN ABOVE ZERO ACROSS MOST LOCATIONS LATE THIS MORNING REDUCING THE DANGEROUS WIND CHILL THREAT. HOWEVER...WIND CHILL VALUES WILL CONTINUE TO HOVER BELOW ZERO FOR MANY LOCATIONS ACROSS NORTHERN MISSOURI THROUGH THE REMAINDER OF THIS MORNING AND INTO HE AFTERNOON HOURS. PRECAUTIONS SHOULD CONTINUE TO BE TAKEN TO REDUCE THE RISK OF FROSTBITE DUE TO PROLONGED EXPOSURE TO THE COLD. $$ DEROCHE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 11:50 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 19, 11:50 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 AM CST TUE FEB 19 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /1015 AM CST TUE FEB 19 2008/ MAKING SOME QUICK ADJUSTMENTS TO ADD MORE CLOUDS FOR MOST OF THE DAY EXCEPT FOR SOUTHWESTERN COUNTIES WHERE MORE SUN ANTICIPATED. WARM ADVECTION MID CLOUDS COMING IN 2 WAVES WITH LEAD BAND MOVING EASTWARD ACROSS THE CWA AND A SECOND AREA DROPPING QUICKLY SOUTHEAST FROM EASTERN NEBRASKA. WILL NEED TO LOWER HIGH TEMPERATURES OVER NORTHERN AND CENTRAL SECTIONS OF CWA. LITTLE CHANGE NEEDED IN THE SOUTHWESTERN COUNTIES. MJ && .PREV DISCUSSION... /316 AM CST TUE FEB 19 2008/ WINTER WILL CONTINUE TO HOLD ITS GRIP ON THE CENTRAL UNITED STATES FOR MUCH OF THE WEEK...PROVIDING SEVERAL REMINDERS THAT WERE STILL 11 DAYS AWAY FROM THE END OF METEOROLOGICAL WINTER. IN THE SHORT TERM...WATCHING LATEST AREA OF COLD SFC HIGH PRESSURE NOW DRIFT TO THE SOUTH OF THE CWA. TEMPERATURES HAVE RESPONDED WELL TO THE CLEAR SKIES AND COLD AIR ADVECTION...DROPPING INTO THE SINGLE DIGITS NEAR THE MO/IA BORDER. IF YOU MISSED THIS AREA OF HIGH PRESSURE AND ITS COLD FRONT EARLIER ON MONDAY...DONT WORRY AS YET ANOTHER VERY COLD SFC HIGH IS WAITING IN THE WINGS OVER MANITOBA. THIS NEXT SURGE OF COLD AIR WILL RIDE BEHIND A SFC COLD FRONT EXPECTED TO PLUNGE SOUTHWARD INTO THE NORTHERN CWA BY 00Z TODAY. HOWEVER OUT AHEAD OF THIS FRONT...INDICATIONS ARE THAT AN AREA OF MID-LVL FRONTOGENESIS COMBINED WITH A MODEST AREA OF H7-H3 Q-VECTOR DIVERGENCE WILL PASS THROUGH PORTIONS OF SOUTHERN MN...NORTH CENTRAL IOWA AND ILLINOIS AHEAD OF UPR-LVL DISTURBANCE DROPPING SOUTH OUT OF EASTERN MANITOBA. FEEL THAT WHILE THE HIGHEST PROBABILITIES OF SOME LIGHT SNOW WILL TAKE PLACE OVER THOSE AREAS...WOULDT BE SHOCKED IF THE NORTHEASTERN THIRD OF THE CWA DOES NOT SEE A FEW SNOW SHOWERS. HIGHS WILL REMAIN TRICKY TODAY AND HAVE GENERALLY FOLLOWED THE SLIGHTLY COOLER MET GUIDANCE. AS LOW-LVL FRONT APPROACHES...THERMAL RIDGE WILL BUCKLE AND SLIDE EASTWARD OVER THE AREA. WITH A WESTERLY H85 WIND COMPONENT PUSHING 0-4 DEGREE CELSIUS AIR WESTWARD...GOOD POSSIBILITY THAT AREAS FROM TOPEKA TO BUTLER SW COULD REACH THE UPR 40S TO 50S WITH COOLER READINGS FURTHER NE. ONCE THIS FRONT BARRELS THROUGH TOMORROW EVENING...TEMPERATURES WILL QUICKLY FALL. SOURCE REGION FOR THIS COLD AIR IS CURRENTLY SITTING IN THE -25 TO -35 DEGREES CELSIUS RANGE. WHILE AIRSTREAM TRAJECTORIES PUSH THE COLDEST BRUNT OF THE AREA OVER THE RELATIVELY LOW SNOW PACK AREAS OF THE DAKOTA AND NEBRASKA...STILL EXPECTING AREAS NORTH OF I-70 TO FALL INTO THE SINGLE DIGITS OR BELOW ZERO NEAR THE IA BORDER. TO MAKE MATTERS WORSE...BEHIND THIS FRONT WILL BE VERY GUSTY WINDS WITH 20-30 MPH WINDS EXPECTED. THIS COMBINATION OF STRONG WINDS ALONG WITH BONE CHILLING TEMPERATURES WILL DROP WIND CHILLS INTO THE PERISHINGLY COLD -15 TO -25 DEGREE RANGE ACROSS AREAS NORTH OF HWY 36. AT THIS TIME THERE APPEARS TO BE LITTLE CLOUD COVER BEHIND THIS FRONT WHICH WOULD INHIBIT THE FALLING TEMPERATURES...SO THERE IS A HIGH PROBABILITY ATTM THAT A WIND CHILL ADVISORY WILL BE ISSUED LATER TODAY FOR A PORTION OF NORTHERN MISSOURI. OUR CONCERNS THEN TURN TO WEDNESDAY NIGHT THROUGH THURSDAY AS GUIDANCE IS STILL INDICATING A RETURN OF UNSETTLED WINTER WEATHER. GENERALLY FOLLOWED A BLEND OF THE NAM/ECMWF FOR THIS TIME PERIOD. THIS BEING SAID...MODELS ARE DOING BETTER WITH THE TWO KEY ELEMENTS IN THIS TIMEFRAME...ONE BEING A NORTHERN STREAM TROUGH AND THE SECOND BEING A CUTOFF LOW OVER THE SW CONUS. BY WEDNESDAY NIGHT ISENTROPIC LIFT WILL BEING TO INCREASE IN RESPONSE TO A COMBINATION OF THE APPROACHING UPR LVL SYSTEMS. GFS IS VERY BULLISH IN QPF FOR LATE WED NIGHT/THU MORNING...AND I FEEL THIS IS IN RESPONSE TO AN ABNORMALLY FAST SATURATION OF THE LOWEST LAYERS OF THE ATMOSPHERE. MY BIG ISSUE IS THAT ONCE AGAIN WE AREA GOING TO BE ADVECTING A VERY DRY LOW-LVL AIRMASS IN FROM THE NE/E AS SFC HIGH PRESSURE ONLY SLOWLY EDGES EASTWARD. THUS...FEEL THE HIGHEST POPS SHOULD REMAIN FOCUSED IN AREAS SOUTH OF THE MO RIVER. NEVERTHELESS...A QUICK BURST OF WAA PRECIP IS EXPECTED. THERMAL PROFILES WOULD INDICATE THE POTENTIAL FOR MUCH OF THE AREA TO REMAIN AS SNOW DURING THIS EVENT...AS BEST WAA IS ACTUALLY FOCUSED IN A MORE NELY DIRECTION. HOWEVER...DO FEEL THAT ENOUGH WARM AIR MAY BE REALIZED OVER THE SOUTHERN TIER OF COUNTIES TO INCLUDE A MENTION OF SLEET IN WITH THE SNOW. DUE TO THE QUICK NATURE OF THE SYSTEM...ACCUMULATIONS WILL BE LIMITED...HOWEVER A FEW INCHES OF SNOW COULD BE POSSIBLE SOUTH OF INTERSTATE 70. THE AFOREMENTIONED NORTHERN STREAM TROUGH WILL DRIVE A HIGH AMOUNT OF MOISTURE OUT OF THE AREA AHEAD OF THE WEAKENING SOUTHERN STREAM DISTURBANCE. HOWEVER GIVEN THE PROXIMITY OF THE PASSAGE OF THE UPR LOW AND THE POTENTIAL FOR COLD AIR STRATO-CU SHOWERS IN THE INTRUDING COLD AIR MASS...WILL LEAVE A SLIGHT CHANCE FOR SNOW IN THE FORECAST FOR FRIDAY. DUX && .AVIATION... FOR THE 18Z TAFS...VFR MID CLOUD CEILINGS AROUND 8K FEET WILL PREVAIL INTO THE EVENING HOURS BEFORE DROPPING TO AROUND 5K FEET BEHIND THE ARCTIC COLD FRONT...BEFORE CLEARING FROM NORTH TO SOUTH AFTER 08Z. SOUTHERLY WINDS WILL VEER TO THE WEST LATE THIS AFTERNOON OR EARLY EVENING AS A PRE-FRONTAL SURFACE TROUGH MOVES EAST ACROSS KS. ARCTIC COLD FRONT STILL ON TRACK TO MOVE INTO THE STJ TERMINAL EARLY THIS EVENING...REACHING THE KANSAS CITY TERMINALS LATE THIS EVENING. HOWEVER...THE STRONG/GUSTY NORTHERLY WINDS...15 TO 25 KTS...WILL LAG BY SEVERAL HOURS AFTER THE FRONTAL PASSAGE. INITIAL WINDS WITH PASSAGE OF ARCTIC FRONT WILL LIKELY SWING TO THE NORTHWEST AT AROUND 10KTS THEN 2-3 HOURS LATER INCREASE TO THE 15 KT RANGE WITH GUSTS TO 25 KTS. UNRESTRICTED CEILINGS EXPECTED AFTER 10Z BUT GUSTY NORTHERLY WINDS WILL CONTINUE. MJ && .CLIMATE... SINCE WERE THROUGH JUST OVER HALF OF THE MONTH OF FEBRUARY...AND WITH A RATHER COLD WEEK AHEAD...HERE ARE A FEW STATS ON THE CURRENT STATUS OF KANSAS CITY AND ST. JOSEPH CLIMATE RANKING SO FAR THIS MONTH. KANSAS CITY INTERNATIONAL HAS HAD AN AVERAGE DAILY TEMPERATURE OF 27.6 DEGREES OR -3.7 DEGREES BELOW NORMAL. FEBRUARY 2008 THROUGH THE 18TH OF THE MONTH RANKS AS THE 32 COLDEST MONTH WITH RECORDS DATING FROM 1888-2008. KANSAS CITY INTERNATIONAL HAS REPORTED 3.02 INCHES OF LIQUID PRECIPITATION WHICH IS 2.26 INCHES ABOVE NORMAL. THROUGH THE 18TH...FEBRUARY 2008 WOULD BE THE SECOND WETTEST FEBRUARY ON RECORD WITH ONLY FEBRUARY 1911 RANKED HIGHER. IN ST. JOSEPH AN AVERAGE DAILY TEMPERATURE OF 23.7 DEGREES OR -6.9 DEGREES BELOW NORMAL HAS BEEN RECORDED. FEBRUARY 2008...THROUGH THE 18TH OF THE MONTH...RANKS AS THE 34 COLDEST MONTH WITH RECORDS DATING FROM 1908-2008. ST. JOSEPH ROSECRANS MEMORIAL AIRPORT HAS REPORTED 2.33 INCHES OF LIQUID PRECIPITATION WHICH IS 1.71 INCHES ABOVE NORMAL. THROUGH THE 18TH...FEBRUARY 2008 WOULD BE THE 4TH WETTEST FEBRUARY ON RECORD. DUX && EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 19, 1:05 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CST TUE FEB 19 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ARCTIC COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE REGION TONIGHT. THE FRONT WILL REACH NORTHWEST MISSOURI AROUND SUNSET...AND TO THE MISSOURI RIVER BY MIDNIGHT. BEHIND THIS COLD FRONT...NORTHERLY WINDS BETWEEN 15 AND 25 MPH WITH SOME GUSTS NEAR MPH WILL BRING EXTREMELY COLD AIR INTO THE LOWER MISSOURI RIVER VALLEY. BY WEDNESDAY MORNING THIS COMBINATION OF COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILLS FROM 15 TO 20 DEGREES BELOW ZERO ACROSS MUCH OF NORTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR WINTRY PRECIPITATION WILL ARRIVE LATE WEDNESDAY NIGHT WITH THE THREAT FOR SNOW LASTING INTO FRIDAY. TWO UPPER LEVEL STORM SYSTEMS APPROACH THE AREA. THESE STORM SYSTEMS WILL COMBINE TO PRODUCE THE POSSIBILITY FOR WINTRY PRECIPITATION OVER MUCH OF EASTERN KANSAS AND MISSOURI. AT THIS TIME...TEMPERATURES APPEAR COLD ENOUGH TO SUPPORT SNOW OVER MUCH OF THE OUTLOOK AREA...WITH THE POTENTIAL FOR SLEET TO MIX IN WITH THE SNOW OVER AREAS SOUTH OF HIGHWAY 50 THURSDAY MORNING. DUE TO THE QUICK PROGRESSION OF THIS STORM SYSTEM THROUGH THE AREA...SNOW ACCUMULATIONS WILL BE LIMITED. HOWEVER AT THIS TIME 1 TO 3 INCHES OF SNOW MAY BE POSSIBLE IN AREAS ALONG AND TO THE SOUTH OF THE INTERSTATE 70 CORRIDOR. ALL INTERESTED PARTIES ARE URGED TO CONTINUE TO MONITOR FOR THE LATEST FORECAST INFORMATION...AS A SLIGHT DEVIATION IN STORM TRACK COULD CHANGE BOTH PRECIPITATION TYPE...AMOUNTS...AND LOCATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
Nearby
Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Kansas, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.